MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204391
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, after deploying of the screw biosure regenesorb 6mm x 20mm, the device had a break in the proximal part.The procedure was completed with the same device with no delay nor patient injury.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the outer packaging contained a handwritten batch number.A small fragment of the screw was returned.It appeared to have sheared off of the proximal end of the device.Based on the condition of the product material found during visual inspection it was determined that additional material testing is not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force, off-axis insertion, improper preparation of the insertion site, or use of a damaged driver.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 6MM X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11592776
Report Number1219602-2021-00751
Device Sequence Number4845953
Product Code MAI
UDI-Device Identifier00885554036671
UDI-Public00885554036671
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204391
Device Catalogue Number72204391
Device Lot Number50831360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;